Alert archive / Mississippi / High Wind Warnings in 2009
High Wind Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this high wind warning at Apr 12, 2009, 7:27 PM CDT for 9 counties in Mississippi. It was in force for 93 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 12, 2009, 7:27 PM CDT (00:27 UTC)
- Expired
- Apr 12, 2009, 9:00 PM CDT
- In force
- 93 min
- Issued by
- NWS Jackson, MS
Counties Attala County, MS, Choctaw County, MS, Clay County, MS, Leake County, MS, Montgomery County, MS, Neshoba County, MS, Oktibbeha County, MS, Webster County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 110 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 8:00 PM CDT | NON-TSTM WND DMG | 1 W Winona, MS | SIGN BLOWN DOWN AT THE INTERSECTION OF INTERSTATE 55 AND HIGHWAY 82. |
| Apr 12, 8:00 PM CDT | NON-TSTM WND DMG | 5 E Kosciusko, MS | A TREE FELL ON HIGHWAY 14 EAST IN THE SOUTHEAST PART OF ATTALA COUNTY...NEAR THE PROVIDENCE COMMUNITY. |
| Apr 12, 8:00 PM CDT | NON-TSTM WND DMG | Ackerman, MS | A TREE FELL ON DEWEY STREET IN ACKERMAN. |
| Apr 12, 8:00 PM CDT | NON-TSTM WND DMG | Louisville, MS | TWO TREES FELL AROUND THE WHITEHALL COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 681 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KJAN 130027 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 727 PM CDT SUN APR 12 2009 MSZ028>030-032-033-037-038-044-045-130500- /O.NEW.KJAN.HW.W.0001.090413T0027Z-090413T0200Z/ /O.EXT.KJAN.LW.Y.0032.090413T0200Z-090413T0500Z/ MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-LEAKE- NESHOBA- INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON... WEST POINT...ACKERMAN...WEIR...STARKVILLE...KOSCIUSKO... LOUISVILLE...CARTHAGE...PHILADELPHIA...PEARL RIVER 727 PM CDT SUN APR 12 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. STRONG GUST WINDS...OUT OF THE EAST WILL DEVELOP ALONG THE BACK EDGE OF THE RAIN SHIELD ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL MISSISSIPPI. WIND GUSTS BETWEEN 45 AND 60 MPH WILL BE POSSIBLE AS THE SURFACE PRESSURE DROPS QUICKLY AS THE RAINFALL DISSIPATES. THESE ARE STRONG GRADIENT WINDS NOT WINDS FROM THUNDERSTORM DOWN DRAFTS. THESE WIND GUSTS HAVE ALREADY OCCURRED ACROSS PORTIONS OF NORTHERN MADISON AND NORTHERN LEAKE COUNTIES AND HAVE DOWNED TREES. THESE TYPE OF WINDS ARE USUALLY BRIEF AND ONLY LAST FOR 20 TO 40 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. && $$ MSZ031-039-046-050>052-056>058-065-066-073-074-130500- /O.CON.KJAN.LW.Y.0032.000000T0000Z-090413T0500Z/ LOWNDES-NOXUBEE-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER- CLARKE-COVINGTON-JONES-LAMAR-FORREST- INCLUDING THE CITIES OF...COLUMBUS...MACON...BROOKSVILLE... DE KALB...SCOOBA...FOREST...MORTON...NEWTON...UNION...DECATUR... CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH...BAY SPRINGS... HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...COLLINS... MOUNT OLIVE...LAUREL...WEST HATTIESBURG...LUMBERTON...PURVIS... HATTIESBURG 727 PM CDT SUN APR 12 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. SOUTHEASTERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 30 MPH WILL CONTINUE ACROSS THE REGION EARLY THIS EVENING THROUGH MUCH OF TONIGHT. THE WINDS INCREASED JUST AHEAD OF STORM SYSTEM. EXPECT THE WINDS TO DECREASE LATE TONIGHT AS THE STORMS PUSH EAST OF THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. && $$ ARZ074-075-MSZ018-019-025>027-034>036-040>043-047>049-054-055- 062>064-072-130200- /O.CON.KJAN.LW.Y.0032.000000T0000Z-090413T0200Z/ ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-COPIAH-SIMPSON-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND... INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN... NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...ISOLA... DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...MAYERSVILLE... ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND...MADISON... CANTON...VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD... COLUMBIA 727 PM CDT SUN APR 12 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. SOUTHEASTERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH CAN BE EXPECTED THROUGH MID EVENING. THE WINDS HAVE INCREASED AHEAD OF AN APPROACHING STORM SYSTEM. EXPECT THE WINDS TO DECREASE LATE THIS EVENING AS THE STORMS PUSH EAST OF THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. && $$ CME
1 follow-up statement
000 WWUS74 KJAN 130211 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 911 PM CDT SUN APR 12 2009 MSZ028>030-032-033-037-038-044-045-130500- /O.EXP.KJAN.HW.W.0001.000000T0000Z-090413T0200Z/ /O.CON.KJAN.LW.Y.0032.000000T0000Z-090413T0500Z/ MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-LEAKE- NESHOBA- INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON... WEST POINT...ACKERMAN...WEIR...STARKVILLE...KOSCIUSKO... LOUISVILLE...CARTHAGE...PHILADELPHIA...PEARL RIVER 911 PM CDT SUN APR 12 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. STRONG WIND GUSTS OF 40 TO 45 MPH...OUT OF THE EAST WILL CONTINUE ALONG THE BACK EDGE OF THE RAIN SHIELD ACROSS PORTIONS OF NORTHEAST MISSISSIPPI THROUGH 10 PM. THESE ARE STRONG GRADIENT WINDS AND NOT WINDS FROM THUNDERSTORM DOWN DRAFTS. THESE WIND GUSTS HAVE ALREADY OCCURRED ACROSS PORTIONS OF CHOCTAW AND OKTIBBEHA COUNTIES AND HAVE DAMAGED SOME TREES. THESE TYPE OF WINDS ARE USUALLY BRIEF AND ONLY LAST FOR 20 TO 40 MINUTES. OTHERWISE...GUSTY SOUTHEAST WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH MIDNIGHT BEFORE DIMINISHING DURING THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. && $$ ARZ074-075-MSZ018-019-025>027-034>036-040>043-047>049-054-055- 062>064-072-130315- /O.EXP.KJAN.LW.Y.0032.000000T0000Z-090413T0200Z/ ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-COPIAH-SIMPSON-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND... INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN... NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...ISOLA... DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...MAYERSVILLE... ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND...MADISON... CANTON...VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD... COLUMBIA 911 PM CDT SUN APR 12 2009 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY SOUTHEAST WINDS WILL AVERAGE ABOUT 10 TO 20 MPH WITH BRIEFLY HIGHER GUSTS THROUGH MIDNIGHT. $$ MSZ031-039-046-050>052-056>058-065-066-073-074-130500- /O.CON.KJAN.LW.Y.0032.000000T0000Z-090413T0500Z/ LOWNDES-NOXUBEE-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER- CLARKE-COVINGTON-JONES-LAMAR-FORREST- INCLUDING THE CITIES OF...COLUMBUS...MACON...BROOKSVILLE... DE KALB...SCOOBA...FOREST...MORTON...NEWTON...UNION...DECATUR... CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH...BAY SPRINGS... HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...COLLINS... MOUNT OLIVE...LAUREL...WEST HATTIESBURG...LUMBERTON...PURVIS... HATTIESBURG 911 PM CDT SUN APR 12 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. SOUTHEASTERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 30 MPH WILL CONTINUE ACROSS THE REGION THROUGH MUCH OF TONIGHT. THE WINDS INCREASED JUST AHEAD OF STORM SYSTEM. EXPECT THE WINDS TO DECREASE DURING THE EARLY MORNING HOURS OF MONDAY AS THE STORMS PUSH EAST OF THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. && $$ 40
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this high wind warning went out at Apr 12, 7:23 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 12, 7:23 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CDT SUN APR 12 2009
.UPDATE...HAVE CLEARED PORTIONS OF THE TOR WW 145 ALONG WITH THE LAKE
WIND ADVISORY MAINLY OVER NERN LA. MAIN AXIS OF CONVECTION ALONG AND
E OF THE NATCHEZ TRACE PARKWAY WITH ONLY ISOLATED TSRA ACROSS THE
DELTA REGION EWD TO I-55. WILL TRIM BACK MORE OF THE WW BEFORE THE
TOP OF THE HOUR ALONG WITH THE LWA. HEAVY RAIN BECOMING MAIN CONCERN
WITH HIGHLY SHEARED ENVIRONMENT TENDING TO INTERRUPT SUSTAINED
CELLULAR UPDRAFTS. MAIN SEVERE RISK BECOMING CONFINED TO S CENTRAL
AND SERN MS WHERE INSTABILITY HANGING ON FOR SEVERAL MORE HOURS.
RAINFALL AMOUNTS OF 2-3 INCHES APPEAR LIKELY FOR CENTRAL AND ERN MS
AS THE MCS MOVES STEADILY EWD THROUGH 08Z OR SO.
ALSO GETTING REPORTS OF INCREASING WINDS ON THE W SIDE OF THE PRECIP
SHIELD WHERE A WAKE LOW APPEARS TO BE DEVELOPING AND MOVING ALONG THE
BIG BLACK RIVER NEAR THE YAZOO/MADISON/HINDS COUNTY LINES. HIGH WINDS
WILL BE POSSIBLE NEWD ALONG THE PRECIP SHIELD.
&&
.AVIATION...
WIDESPREAD MVFR CONDITIONS IN RAIN/TSRA WITH EMBEDDED PERIODS OF
IFR IN HEAVIER RAIN/HAIL. ONCE THE RAIN ENDS...CEILINGS WILL LIKELY
DROP TO IFR FOR SEVERAL HOURS 08-14Z BEFORE IMPROVING WITH DRIER AIR
MIXING DOWN FROM ALOFT DURING MIDDAY MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 57 77 48 67 / 83 24 20 5
MERIDIAN 60 76 47 69 / 100 44 34 6
VICKSBURG 57 76 47 69 / 65 18 12 5
HATTIESBURG 62 77 54 71 / 81 42 27 8
NATCHEZ 58 77 48 70 / 55 19 12 4
GREENVILLE 55 71 47 66 / 68 31 11 4
GREENWOOD 57 75 46 65 / 84 31 11 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR MSZ028>033-
037>039-044>046-050>052-056>058-065-066-073-074.
LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MSZ018-019-
025>027-034>036-040>043-047>049-054-055-062>064-072.
LA...NONE.
AR...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARZ074-075.
&&
40Hazardous weather outlook, Apr 12, 1:17 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 117 PM CDT SUN APR 12 2009 LAZ016-023>026-MSZ042>066-072>074-131830- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 117 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG AND SOUTH OF I-20. .DAY ONE...TONIGHT AND MONDAY SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON...THROUGH THIS EVENING TILL AROUND 3 AM AS A SQUALL LINE PUSHES ACROSS THE REGION. PENNY TO QUARTER SIZED HAIL...DAMAGING WIND GUSTS AND TORNADOES WILL BE POSSIBLE. THE POTENTIAL DOES EXIST FOR SOME OF THIS TO REACH SIGNIFICANT LEVELS WITH DESTRUCTIVE WIND GUSTS GREATER THAN 75 MPH AND A FEW STRONG TORNADOES. LOOK FOR THE MAIN ACTIVITY TO OCCUR WEST OF I-55 BETWEEN 3 AND 8 PM...THEN ALONG AND EAST OF I-55 FROM 8 PM TO 3 AM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEED TONIGHT. ARZ074-075-LAZ007>009-015-MSZ018-019-025-034>036-040-041-131830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY- 117 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND THE DELTA REGION OF WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED TO SCATTERED SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON TILL 8 PM. PENNY TO QUARTER SIZED HAIL WILL BE THE PRIMARY THREAT. HOWEVER...DAMAGING WINDS AND POSSIBLY EVEN A TORNADO MAY BE POSSIBLE FOR LOCATIONS CLOSER TO I-20. MOST OF THIS ACTIVITY WILL EXIT THE AREA BY 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH MID EVENING. MSZ026>033-037>039-131830- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE- 117 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE BETWEEN 8 PM AND 3 AM AS A LINE OF STORMS PUSH ACROSS THE REGION. PENNY TO QUARTER SIZED HAIL LOOK TO BE THE PRIMARY RISK. HOWEVER...DAMAGING WIND AND EVEN A TORNADO WILL BE POSSIBLE THE CLOSER TO I-20 YOU ARE LOCATED. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS THIS SAME AREA MONDAY AFTERNOON AS THE COLD FRONT AND UPPER LOW MOVE OVER THE REGION. HAIL AND DAMAGING WINDS WILL BE THE MAIN RISK BETWEEN 2 AND 8 PM. OTHER WISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TONIGHT AND THEN POSSIBLY AGAIN MONDAY AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Special weather statement, Apr 12, 2:27 PM CDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT SUN APR 12 2009 MSZ018-019-034-122010- BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS- 227 PM CDT SUN APR 12 2009 AN AREA OF MODERATE TO HEAVY RAIN IS OCCURRING OVER BOLIVAR...SUNFLOWER AND WASHINGTON COUNTIES. WINDS WILL SHIFT OUT OF THE NORTHEAST WITH GUSTS UP TO 40 TO 50 MPH POSSIBLE. THESE ARE GRADIENT WINDS IN RESPONSE TO THE SURFACE LOW TO OUR WEST. HOWEVER...SUCH GUSTS COULD CAUSE DOWNED TREES AND MINOR DAMAGE. PEOPLE IN WASHINGTON...SUNFLOWER AND BOLIVAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CAW
Special weather statement, Apr 12, 2:38 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT SUN APR 12 2009 LAZ024-026-MSZ059-122025- CATAHOULA LA-CONCORDIA LA-JEFFERSON MS- 238 PM CDT SUN APR 12 2009 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF ROSEFIELD TO 10 MILES WEST OF LARTO AT 238 PM CDT...MOVING EAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN EXTREME NORTHWESTERN JEFFERSON COUNTY...AND CONCORDIA AND CATAHOULA PARISHES SHOULD MONITOR THESE STORMS CLOSELY. CAW
Special weather statement, Apr 12, 3:42 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 342 PM CDT SUN APR 12 2009 MSZ060-122120- ADAMS MS- 342 PM CDT SUN APR 12 2009 AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 13 MILES NORTHWEST OF PINE RIDGE TO 25 MILES SOUTHWEST OF SIBLEY AT 342 PM CDT...MOVING EAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN ADAMS COUNTY SHOULD MONITOR THESE STORMS CLOSELY. CAW
Special weather statement, Apr 12, 6:08 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 608 PM CDT SUN APR 12 2009 MSZ043-048-049-122330- HINDS MS-RANKIN MS-MADISON MS- 608 PM CDT SUN APR 12 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER JACKSON AT 608 PM CDT...MOVING NORTHEAST AT 45 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTH CENTRAL MADISON...CENTRAL RANKIN AND EAST CENTRAL HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Apr 12, 6:50 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM TORNADO 8 SSW CROSSETT 33.02N 92.02W
04/09/2009 F2 ASHLEY AR NWS STORM SURVEY
NWS STORM SURVEY FOUND AN EF2 TORNADO WITH MAXIMUM WINDS
OF 130 MPH. THE TRACK LENGTH WAS 15.5 MILES AND 600 YARDS
WIDE AT ITS WIDEST POINT. UPDATED DAMAGE NUMBERS...7
HOMES WERE DESTROYED...17 HOMES HAD MAJOR DAMAGE...AND 18
HOMES HAD MINOR DAMAGE. THE TORNADO STARTED 8 MILES SSW
OF CROSSETT AND ENDED 12 MILES SOUTHEAST OF CROSSETT.
&&
GRGLocal storm report, Apr 12, 7:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM NON-TSTM WND DMG 7 E CAMDEN 32.78N 89.72W
04/12/2009 LEAKE MS BROADCAST MEDIA
TREES DOWN ON HWY 429...LIKELY ASSOCIATED WITH WAKE LOW
&&
GRGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 56 min |
| Apr 12, 7:28 PM CDT | Tornado Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 62 min |
| Apr 12, 7:42 PM CDT | Flash Flood Warning | JAN | Franklin, Lincoln | 3 hr |
| Apr 12, 7:55 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 65 min |
| Apr 12, 8:12 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 63 min |
| Apr 12, 8:17 PM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence | 3 hr |
| Apr 12, 8:37 PM CDT | Tornado Warning | JAN | Jasper, Jones | 53 min |
| Apr 12, 8:45 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 3 hr |
| Apr 12, 9:07 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 53 min |
| Apr 12, 9:18 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 57 min |
| Apr 12, 9:25 PM CDT | High Wind Warning | JAN | Lowndes | 61 min |
| Apr 12, 9:45 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 45 min |
| Apr 12, 10:06 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 54 min |
| Apr 12, 10:38 PM CDT | Wind Advisory | JAN | Clarke, Clay, Jasper, Kemper, Lauderdale, Lowndes and 5 more | 2 hr |
| Apr 12, 10:47 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 58 min |
| Apr 12, 11:01 PM CDT | Tornado Warning | JAN | Forrest, Jones | 44 min |
| Apr 12, 11:06 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 114 min |
| Apr 12, 11:38 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 52 min |
| Apr 12, 11:42 PM CDT | Flash Flood Warning | JAN | Forrest, Jones, Lamar, Marion | 2 hr |
| Apr 12, 11:58 PM CDT | Areal Flood Warning | JAN | Covington, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and 1 more | 6 hr |
| Apr 13, 12:30 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 60 min |
| Apr 13, 12:54 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 106 min |
| Apr 13, 1:05 AM CDT | Tornado Warning | JAN | Forrest | 12 min |
| Apr 13, 1:42 AM CDT | Areal Flood Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 6 hr |
| Apr 13, 2:38 AM CDT | Areal Flood Warning | JAN | Forrest, Lamar, Marion | 6 hr |
| Apr 13, 4:55 AM CDT | River Flood Warning | JAN | Covington, Forrest | 39 hr |
| Apr 13, 6:18 AM CDT | Dense Fog Advisory | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Forrest and 18 more | 81 min |
| Apr 13, 10:06 AM CDT | River Flood Warning | JAN | Lawrence | 11 hr |
| Apr 13, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 54 min |
| Apr 13, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 46 min |
| Apr 13, 5:09 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 33 min |
| Apr 13, 5:32 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 43 min |
| Apr 13, 6:11 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 49 min |
Nearby
High Wind Warnings in Mississippi, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.